# SDR N3XR201703160001

- Difficulty date: March 15, 2017
- Submitted: March 16, 2017
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N409ER
- Make and model: Cessna 172S
- Aircraft serial: 172S11440
- Aircraft time: 2,688 hours
- Engine: Lyc IO360L2A
- Engine time: 2,085 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12427
- Condition: Cracked
- Location: Nr 2
- Part time: 2,085 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER TAKEOFF, THE CREW EXPERIENCED A SIGNIFICANT POWER LOSS ALONG WITH SEVERE VIBRATION. AN INSPECTION REVEALED THE NR 2 CYLINDER CRACKED NEAR THE HEAD TO BARREL AREA ABOUT 270 DEGREES AROUND THE CIRCUMFERENCE.THE CYLINDER WAS REPLACED AND THERE WAS NO FURTHER DAMAGE.
